MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI REGALIA XS 1.0; PERIPHERAL GUIDE WIRE

ASAHI INTECC CO., LTD. ASAHI REGALIA XS 1.0; PERIPHERAL GUIDE WIRE
Catalog Number PAGP140300
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Device Embedded In Tissue or Plaque (3165)
Date of Event 02/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.The importer report number used for this report was generated from the importer registration number, current year, and sequential number that match the manufacturer report number.Device investigation could not be performed because the device was discarded by the user facility.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Reviewing of production records found no indication of product quality deficiency.Referring to known similar incidents, it was presumed that tensile stress exceeding the product's design limit was inadvertently applied on the guide during removal possibly when the wire tip was being trapped in the lesion.The excess stress was assumed to have contributed to the reported wire fracture.Instructions for use (ifu) states: warnings- never push, auger, withdraw, or torque a guidewire that meets the resistance.Torquing or pushing a guidewire against resistance may cause guidewire damage and/or guidewire tip separation or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any bucking of the guidewire tip.If guidewire tip prolapse is observed, do not allow the tip to remain in a prolapsed position; otherwise damage to the guidewire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action; warnings- if any resistance is felt due to spasm or the guidewire being bent or trapped while operating the guidewire in the blood vessel or removing it, do not move or torque the guidewire.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guidewire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel; and, malfunction and adverse effects- separation of the guide wire.
 
Event or Problem Description
It was reported that the radiopaque tip of the guide wire was detached from the wire upon removal into the sheath during a ppi to treat a cto in the anterior tibial artery.The physician snared the tip and pulled into the sheath.While removing the sheath, the tip was lost in the cutaneous part of the patient body but out of the vessel.The physician continued to work on the cto and opened up the lesion.After this was done he perclosed the vessel and left the tip where it was.Another vascular surgeon will remove the remaining tip when the patient returns for a follow-up procedure in next few days.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in date of report to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI REGALIA XS 1.0
Common Device Name
PERIPHERAL GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
MDR Report Key8360573
Report Number3003775027-2019-00029
Device Sequence Number2138459
Product Code DQX
UDI-Device Identifier04547327088312
UDI-Public(01)04547327088312(17)210930(10)181011A011
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K083146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2019
Report Date (Section F) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2021
Device Catalogue NumberPAGP140300
Device Lot Number181011A011
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/14/2019
Event Location Hospital
Date Report to Manufacturer02/15/2019
Initial Date Received by Manufacturer 02/15/2019
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date02/21/2019
Supplement Report FDA Received Date12/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;